Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 7, 2010, 5:54 PM CDT for Hempstead County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2010, 5:54 PM CDT (22:54 UTC)
- Expired
- Sep 7, 2010, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
826 WFUS54 KSHV 072254 TORSHV ARC057-072330- /O.NEW.KSHV.TO.W.0041.100907T2254Z-100907T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 554 PM CDT TUE SEP 7 2010 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 630 PM CDT * AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WASHINGTON...OR 10 MILES NORTHWEST OF HOPE...MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLEVINS...WASHINGTON AND OZAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM... MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3401 9377 3393 9352 3371 9368 3374 9382 TIME...MOT...LOC 2254Z 201DEG 13KT 3376 9374 $$ 13
1 follow-up statement
868 WWUS54 KSHV 072312 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 612 PM CDT TUE SEP 7 2010 ARC057-072330- /O.CON.KSHV.TO.W.0041.000000T0000Z-100907T2330Z/ HEMPSTEAD AR- 612 PM CDT TUE SEP 7 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR HEMPSTEAD COUNTY... AT 612 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR WASHINGTON...OR 12 MILES NORTHWEST OF HOPE...MOVING NORTH...NORTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZAN... MCCASKILL AND BLEVINS PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3401 9377 3393 9352 3371 9368 3374 9382 TIME...MOT...LOC 2312Z 211DEG 10KT 3380 9373 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:18 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 7, 3:18 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 318 PM CDT TUE SEP 7 2010 .DISCUSSION... TROPICAL STORM HERMINE SHOWING UP NICELY ON SATELLITE...HEADING NORTHWARD TO THE WEST OF INTERSTATE 35. A VAST AREA OF OVERRUNNING RAIN STILL SKIRTING RED RIVER VALLEY BORDERING TX AND OK...AND THEN INTO MAINLY NORTHERN HALF OF AR...MAINLY NORTH OF CWA. FEEDER BAND WITH A FEW STG TSTMS...MOVG NORTH AND WILL GRADUALLY SHIFT INTO EAST TX...SO WILL GO WITH CATEGORICAL POPS OVERNIGHT AND HEAVY RAIN. AND SINCE THIS AREA IN NE QUADRANT OF TROPICAL CIRCULATION...ALSO ADDING GUSTY WINDS TO CONVECTION. FURTHER EAST...SCATTERED CONVECTION BEGINNING TO INCREASE ACROSS PORTIONS OF NORTH LA. THIS ACTIVITY WILL SHIFT NORTH OF THE INTERSTATE 20 DURING THE EVENING. LATEST MODEL RUNS IN GOOD SHORT TERM AGREEMENT WITH FASTER FORWARD MOTION NORTHWARD OF HERMINE...BRINGING IT TO SE KS BY 12Z THURSDAY...AND NAM INDICATING LOW AS AN OPEN WAVE BY THEN. ALTHOUGH LOWERED POPS OVERALL REMAINDER OF WEEK...TRAILING VORT MAX WILL ACT AS A MOISTURE STREAMER OUT OF GULF...MAINLY AFFECTING NE TX. THIS AREA MAY NEED TO BE WATCHED FOR FLOOD POTENTIAL IF HEAVY RAINS MATERIALISE OVERNIGHT...AND A MOISTURE STREAMER THEN SETS UP ACROSS SAME AREA. AS SOUTHERLY FLOW CONTINUES IN WAKE OF HERMINE...TEMPS WILL BE UNSEASONALLY WARM AGAIN...MID TO EVEN UPPER 90S POSSIBLE. LATER IN WEEKEND... FRONTAL BOUNDARY SAGS SOUTHWARD...WITH RAIN CHANCES ONCE AGAIN INCREASING IN EXTENDED./VII/ && .AVIATION... A LARGE...WELL DEFINED RAINBAND EXTENDS FROM WEST OF TYR SOUTHESTWARD TO WEST OF LFK. THIS WILL BRING GUSTY WINDS AND HEAVY RAIN TO LFK...TYR...AND GGG WITHIN THE NEXT ONE TO HOURS...AND LAST FOR THREE TO FOUR HOURS. VISIBILITIES WILL BE REDUCED WHILE CEILINGS WILL LOWER TO IFR CONDITIONS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL LOUISIANA WILL INCREASE IN INTENSITY AND COVERAGE...WHILE SPREADING NORTH-NORTHWESTWARD THIS AFTERNOON AND EVENING OUT AHEAD OF THE MAIN RAINBAND. ALL OF THIS ACTIVITY WILL PERSIST THROUGHOUT THE EVENING INTO THE OVERNIGHT HOURS. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 75 94 76 / 60 60 30 30 20 MLU 74 94 74 94 72 / 50 40 20 20 20 DEQ 73 88 73 91 73 / 60 60 40 40 30 TXK 74 89 73 91 74 / 50 60 30 30 20 ELD 74 92 73 93 73 / 50 50 30 20 20 TYR 75 89 74 91 76 / 90 60 30 40 20 GGG 75 90 74 92 75 / 70 60 30 40 20 LFK 76 91 75 94 75 / 90 50 20 40 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 7, 5:17 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 517 PM CDT TUE SEP 7 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-137-138-151-153-167-082230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-GREGG-HARRISON- PANOLA-SHELBY-SABINE TX- 517 PM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THOSE AREAS. SOME OF THE STRONGER THUNDERSTORMS ASSOCIATED WITH HERMINE WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY WINDS...AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS MAY BE NEEDED THROUGH THIS EVENING. TXZ136-149-150-152-165-166-082230- SMITH-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-SAN AUGUSTINE- 517 PM CDT TUE SEP 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... PERIODS OF HEAVY RAIN WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHWEST ARKANSAS...EXTREME SOUTHEAST OKLAHOMA...AND FAR NORTHWEST LOUISIANA...THIS AFTERNOON AND EVENING...AS TROPICAL STORM HERMINE MOVES NORTH ACROSS SOUTH AND CENTRAL TEXAS. WHILE HERMINE IS NOT FORECAST TO MOVE INTO THE FOUR STATE REGION...IT MAY BE ABLE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THOSE AREAS. HEAVY RAIN WILL BE POSSIBLE WITH THESE THUNDERSTORMS. STORMS WILL HAVE THE POSSIBILITY OF MOVING REPEATEDLY OVER THE SAME LOCATIONS AS THE OUTER BANDS FROM HERMINE MOVE OVER THIS AREA. THIS CAN RESULT IN 1 TO 3 INCHES OF RAIN...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN FLOODING PROBLEMS OF ROADWAYS AND IN LOW LYING AREAS. IN ADDITION...A FEW OF THE STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PERIODS OF HEAVY RAIN WILL REMAIN POSSIBLE ACROSS THE FOUR STATE REGION ON WEDNESDAY AS THE REMNANTS OF HERMINE CONTINUE TO MOVE NORTH INTO OKLAHOMA. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING ON WEDNESDAY WILL AGAIN BE CAPABLE OF PRODUCING GUSTY WINDS...AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS MAY BE NEEDED THROUGH THIS EVENING.
In the hours before
Special weather statement, Sep 7, 3:26 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 326 PM CDT TUE SEP 7 2010 TXZ124-125-136-137-149>153-165>167-072200- ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH-UPSHUR-WOOD- 326 PM CDT TUE SEP 7 2010 ...SPIRAL BAND FROM TROPICAL STORM HERMINE TO MOVE INTO NORTHEAST AND EAST TEXAS... A SPIRAL BAND FROM TROPICAL STORM HERMINE IS EXPECTED TO MOVE INTO EAST AND NORTHEAST TEXAS...LATE THIS AFTERNOON. THIS SPIRAL BAND OF SHOWERS AND THUNDERSTORMS...WAS LOCATED JUST WEST OF A LINE FROM MINEOLA TEXAS TO LUFKIN...AND WAS MOVING NORTH AT 25 MPH. PEOPLE IN EAST AND NORTHEAST TEXAS...IN THE AREAS NEAR TYLER AND LINDALE...RUSK...AND LUFKIN...CAN EXPECT HEAVY RAINFALL AND GUSTY WINDS WITH THIS TROPICAL SYSTEM...DURING THE LATE AFTERNOON. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. RESIDENTS OF EAST AND NORTHEAST TEXAS NEED TO STAY ALERT FOR FURTHER WEATHER DEVELOPS DURING THE LATE AFTERNOON AND EARLY EVENING. 03
Special weather statement, Sep 7, 4:49 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
449 PM CDT TUE SEP 7 2010
ARZ060-061-072245-
HEMPSTEAD-NEVADA-
449 PM CDT TUE SEP 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
EMMET...HOPE...PERRYTOWN AND PRESCOTT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTH OF HOPE...MOVING NORTHEAST AT 15
MPH. THIS STORM HAS EXHIBITED SOME ROTATION AS IT CONTINUED TO MOVE
TO THE NORTHEAST.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Local storm report, Sep 7, 5:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 PM CDT TUE SEP 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 SE HOPE 33.66N 93.58W
09/07/2010 HEMPSTEAD AR LAW ENFORCEMENT
TREE DOWN ON HWY 278E OUTSIDE OF HOPE.
&&
CSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:59 PM CDT | Tornado Warning | SHV | Hempstead, Nevada | 31 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.